Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Interrupting Atripla treatment
Apr 16, 2010

I have been on Atripla for 2yrs and currently have an undetectable viral load and cd4 count around 400. My CNS side effects are now 24hrs a day, and have been for about a month. Not sure if the cause is the Atripla I consulted my Dr about stopping treatment for awhile to see if the symptoms (foggy/light headed, sluggish) will go away. He prescribed 2 days worth of Truvada to take once I stop the Atripla since the Sustiva has a longer half life than the other two components of Atripla. Is two days of Truvada long enough? I've been reading online that Sustiva can last a week or two in the system after you stop taking Atripla. Should I go back to my doc and have the prescription changed?

Response from Dr. Henry

There is no well defined duration of therapy for covering the efavirenz "tail" when stopping Atripla (depends on the half life of efavirenz in the blood for a given patient=can vary widely). I have seen 2-10 days used in that setting. An alternative strategy would be to switch off the efavirenz to an alternative depending on treatment/resistance history (such as nevirapine, a boosted PI, or raltegravir). KH



Previous
Mental Health: Am I Losing It?
Next
HIV and the Liver

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement